• question-icon

    What causes pain in the ribs while on Tylenol?

default
Posted on Sun, 30 Jul 2017 in General Health
Question: communicated with xxxxxxxxxxXXXXXXX 10. My problem still exists. Had cortizone shot to muscle between ribs 2-3 weeks ago - still in pain. My doc said take tylenol with muscle relaxer RX he gave me. Should this last soooo long? Please advise.
doctor
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
Has there been any change in the intensity/severity of the pain?

Detailed Answer:
Hi and thanks so much for following up with me.

It is so unfortunate that you are still in pain. I will like to know whether this pain has decreased or it is still about the same. If it is still about the same, I will get concerned that we might have been looking at something else. If it has improved, it offers hope and allows us to continue with pain medications.

Also, is this pain having any relation to meals? for instance when you are hungry after you have eaten, etc? Do you have any pain in the front part of the chest?

I will hear from you before continuing. However, I am moving more towards the point of a comprehensive evaluation, laboratory testing and imaging studies to fully understand what could be the issue. I would have expected good pain medications to resolve the muscle pain and not see it go on for this long.

Waiting to hear from you....



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
Pain has not decreased and occasionally moves across my lower rib area. It feels like a belt is tied around me too tightly (I had to stop wearing a bra because I couldn't stand the tightness around my middle). NO relation to meals, in fact I eat very lightly so a full stomach doesn't interfer with my lungs working. The pain does have an effect on my breathing -- most pain when inhaling, lessl pain when lying down. Unless you have another, maybe I'll try Advair or Aleve and see what happens. Thanks for quick response.
doctor
Answered by Dr. Ivo Ditah 6 hours later
Brief Answer:
Try tramadol rather!

Detailed Answer:
Hi,

I will rather goo with tramadol and tylenol at this time. It really seems a muscular pain and am a bit unsettled why it wouldn't respond to hydrocodone and steroids injection.

I always have reservations about Aleve. I wll want that you go with Tramaod: 50mg every 6hours amd Tylenol: 1000mg every 8hours in between doses of tramadol. Let's see how this goes.

I await your updates. I wish you a speedy recovery, too!


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 10 hours later
OK - I'll leave Aleve alone. Tried 1 Advil this AM - no results yet. Will go back to Tylenol. What is tramadol? Might I know it by another name?
doctor
Answered by Dr. Ivo Ditah 15 hours later
Brief Answer:
TRamadol also know as ultram!

Detailed Answer:
Hi,

Tramadol is also known as ultram. It is a more potent analgesic than Aleve, Advil, Tylenol, etc. It has has the advantage of not causing harm to the stomach. However, it can cause constipation: Drink much water, fruits and vegetables to ensure that this doesn't happen.

I hope this guides and helps. I wish you well. Kindly keep me updated.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Muscular pain

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for...

doctor1 MD

I've had a pain in my mid back, more towards the left. It feels like a muscle and sometimes is a burning pain that radiates to my stomach. What...

doctor1 MD

Hi. A few days ago I started having pretty severe chest heaviness/pressure, neck pain , and bilateral shoulder pain . I am 27 years old. I have not...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2